Oklahoma, 2011

Wildfire in Oklahoma, September 4, 2011

September 4, 2011 · NWS TSA · 1 event in 1 county or zone

Very dry, hot, and breezy conditions, along with extremely dry fuels as a result of the long-term drought the region has experienced, promoted the rapid spread of a wildfire in southern Adair County on the 4th. This fire burned about 400 acres before being extinguished by multiple fire departments and Oklahoma Forestry Services units.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Very dry, hot, and breezy conditions, along with extremely dry fuels as a result of the long-term drought the region has experienced, promoted the rapid spread of a wildfire in southern Adair County on the 4th. This fire burned about 400 acres before being extinguished by multiple fire departments and Oklahoma Forestry Services units.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 4, 11:20 AM CST, 40 minutes earlier.

Area forecast discussion, Sep 4, 11:20 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1220 PM CDT SUN SEP 4 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MVFR/BRIEF IFR CONDITIONS EXPECTED MAINLY FOR KFYV/KXNA
THIS AFTERNOON...WITH IMPROVING CONDITIONS AFTER 20Z.
GUSTY NORTH-NORTHEAST SURFACE WIDNS WILL CONTINUE THE
REMAINDER OF THE DAY...AND WILL WEAKEN EARLY THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 1124 AM CDT SUN SEP 4 2011/

..UPDATE...

DISCUSSION...
COLD FRONT IS MOST LIKELY HUNG UP ACROSS SE OK
ALTHOUGH ITS BECOMING ABSORBED INTO THE FLOW
AROUND "LEE" AND BECOMING DIFFICULT TO ANALYZE.
REGARDLESS...MUCH COOLER CONDITIONS EXPECTED NORTH
OF THE BOUNDARY THIS AFTERNOON...ALTHOUGH WILL
NEED TO NUDGE UP HIGHS A FEW DEGREES ACROSS FAR SE
OK AS CURRENT TEMPS ARE NEAR FORECAST HIGHS.

WITH RATHER WARM TEMPS AND GUSTY NORTH WINDS ACROSS
OUR FAR SRN AREAS...WENT AHEAD AND EXPANDED THE FIRE
DANGER STATEMENT TO INCLUDE ALL OF ERN OK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   54  75  49  80 /   0   0   0   0
FSM   56  78  51  80 /  10   0   0   0
MLC   56  77  50  81 /   0   0   0   0
BVO   49  74  44  78 /   0   0   0   0
FYV   51  73  44  75 /  10   0   0   0
BYV   51  72  44  73 /  10   0   0   0
MKO   53  76  50  79 /   0   0   0   0
MIO   52  74  46  76 /   0   0   0   0
F10   53  75  50  80 /   0   0   0   0
HHW   60  80  52  82 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...18
Hazardous weather outlook, Sep 4, 10:47 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1147 AM CDT SUN SEP 4 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1147 AM CDT SUN SEP 4 2011

...VERY HIGH FIRE DANGER ACROSS MOST OF EASTERN OKLAHOMA THIS
AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A COLD FRONT HAS PUSHED INTO SOUTHEAST OKLAHOMA LATE THIS
MORNING...WITH GUSTY NORTH WINDS FROM 20 TO 30 MPH BEHIND THIS
BOUNDARY. IN ADDITION...MUCH DRIER AIR WILL MOVE INTO THE
AREA...WITH AFTERNOON RELATIVE HUMIDITIES EXPECTED TO DROP INTO THE
25 TO 35 PERCENT RANGE ACROSS MOST OF EASTERN OKLAHOMA. COMBINE THAT
WITH ONGOING DROUGHT CONDITIONS WILL YIELD AN ELEVATED FIRE DANGER.

WIDELY SCATTERED SHOWERS WILL OCCUR MAINLY NORTH OF THE
FRONT AS IT SWEEPS SOUTH ACROSS THE REGION THIS MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A LIMITED FIRE DANGER WILL PERSIST THIS WEEK MAINLY DUE TO ONGOING
DROUGHT CONDITIONS AND LOW AFTERNOON RELATIVE HUMIDITIES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Adair

When
September 4, 12:00 PM CST to 8:00 PM CST
Where
Adair forecast zone
Reported by
Park/Forest Service
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 345847.